Alert archive / Arkansas / Tornado Warnings in 2013
Tornado Warning 43, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 21, 2013, 2:01 PM CDT for Little River County, Arkansas; Bowie County, Texas. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2013, 2:01 PM CDT (19:01 UTC)
- Expired
- May 21, 2013, 2:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Little River County, AR, Bowie County, TX
The radar
The Shreveport radar (KSHV), 130 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 2:17 PM CDT | FUNNEL CLOUD | New Boston, TX | RELAYED VIA TWITTER |
| May 21, 2:31 PM CDT | TSTM WND DMG | 5 N Maud, TX | LARGE OAK TREE SPLIT IN HALF AND DOWNED ON A CARPORT ROOF AND PICKUP TRUCK...SIGNIFICANT DAMAGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 1:50 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2465 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
786 WFUS54 KSHV 211901 TORSHV ARC081-TXC037-211930- /O.NEW.KSHV.TO.W.0043.130521T1901Z-130521T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 201 PM CDT TUE MAY 21 2013 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... CENTRAL BOWIE COUNTY IN NORTHEAST TEXAS... THIS INCLUDES THE CITIES OF...SIMMS...NEW BOSTON... SOUTH CENTRAL LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS... * UNTIL 230 PM CDT * AT 157 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES NORTH OF SIMMS...MOVING NORTHEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOOKS AND NASH... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM... MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. && LAT...LON 3369 9433 3345 9410 3332 9454 3346 9469 TIME...MOT...LOC 1902Z 228DEG 22KT 3345 9453 $$ 05
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 21, 11:46 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, May 21, 11:46 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1146 AM CDT TUE MAY 21 2013 .DISCUSSION... MINOR CHANGES MADE TO THE SOUTHERN ZONES FOR THIS AFTERNOON BY INCREASING THE CHANCE FOR SHOWERS AND THUNDERSTORMS. SOME TWEAKS IN THE TEMPERATURES AND DEW POINTS GIVEN CURRENT CONDITIONS. NO OTHER SIGNIFICANT CHANGES MADE. /06/ && .AVIATION... MVFR CIGS SHOULD CONTINUE TO GRADUALLY LIFT INTO THE VFR RANGE ACROSS MOST OF THE AREA. CONVECTION THAT HAS DEVELOPED ALONG AN APPROACHING COLD FRONT IS JUST BEGINNING TO MOVE INTO SE OK. ADDITIONAL DEVELOPMENT IS EXPECTED FARTHER SOUTH AHEAD OF THIS LINE. STRONG TO SVR TSTMS ARE LIKELY. DISCRETE SUPERCELLS WILL BE POSSIBLE DURING THE INITIAL DEVELOPMENT BUT THE CONVECTION IS EXPECTED TO FORM A LARGE COMPLEX AND MOVE ACROSS THE AREA. FOR TIMING...TSTMS COULD BEGIN TO AFFECT THE I-30 CORRIDOR AS EARLY AS 19Z...AND WILL GRADUALLY SPREAD SOUTH AND EAST THROUGH THE AFTERNOON AND EVENING HOURS. EXPECT DETERIORATING FLIGHT CONDITIONS IN THE VICINITY OF ANY CONVECTION. COLD FRONT SHOULD BEGIN TO MOVE ACROSS THE AREA AFTER 22/06Z. WIND SPEEDS SHOULD DIMINISH AND SHIFT TO THE NW AFTER THE FRONT PASSES. PRECIP SHOULD GRADUALLY BEGIN TO DIMINISH FROM NW TO SE LATE IN THE 18Z TAF PERIOD. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 88 69 86 67 88 / 50 70 30 10 10 MLU 89 69 86 67 88 / 40 70 60 10 10 DEQ 80 63 86 65 86 / 70 70 10 10 10 TXK 86 66 86 65 87 / 70 70 10 10 10 ELD 88 68 86 65 87 / 50 70 30 10 10 TYR 87 67 86 68 89 / 60 70 10 10 10 GGG 88 67 86 68 89 / 50 70 20 10 10 LFK 90 70 89 69 90 / 30 60 30 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/09
Hazardous weather outlook, May 21, 12:45 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1245 PM CDT TUE MAY 21 2013 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-221100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1245 PM CDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY ACROSS MUCH OF EAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHWEST LOUISIANA AND PARTS OF NORTH CENTRAL LOUISIANA. AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL SHIFT EAST ACROSS THE SOUTHERN PLAINS THIS AFTERNOON AND OVERNIGHT...AND INTERACT WITH STRONG INSTABILITY...VARIOUS CONVECTIVE BOUNDARIES LEFT IN PLACE FROM SHOWERS AND THUNDERSTORMS EARLIER MONDAY NIGHT AND EARLY TUESDAY MORNING...AND A MOIST ATMOSPHERE. ONGOING SHOWERS AND THUNDERSTORMS OVER SOUTHEAST OKLAHOMA INTO SOUTHWEST ARKANSAS AND EXTREME NORTHEAST TEXAS WILL EXPAND AND DEVELOP OVER REMAINING PARTS OF THE FOUR STATE REGION. WINDS FEEDING INTO THE AREA WILL BE TURNING WITH HEIGHT PROVIDING WIND SHEAR WHICH WILL HELP WITH UPDRAFT ROTATION...SUCH THAT SOME OF THESE STORMS WILL BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL... AND ISOLATED TORNADOES. THESE STORMS WILL ALSO PRODUCE LOCALLY HEAVY RAINFALL AT TIMES...GIVEN THE AMOUNT OF MOISTURE PROVIDED BY THE GULF OF MEXICO...THAT CAN PRODUCE FROM ONE TO THREE INCHES OF RAIN ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA... SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA. THESE STORMS SHOULD CONSOLIDATE INTO A LARGE THUNDERSTORM COMPLEX TONIGHT AS IT PROPAGATES EAST SOUTHEAST ACROSS SOUTHWEST ARKANSAS AND NORTH LOUISIANA...WHERE STRONG DAMAGING STRAIGHT LINE WINDS WILL BE POSSIBLE. SHOWERS AND THUNDERSTORMS SHOULD WEAKEN LATE TONIGHT AND EARLY WEDNESDAY MORNING NORTH CENTRAL LOUISIANA AS INSTABILITY GRADUALLY DIMINISHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS SHOULD BE ONGOING WEDNESDAY MORNING ACROSS NORTH CENTRAL LOUISIANA AND PORTIONS OF DEEP EAST TEXAS...BUT SHOULD DIMINISH FROM WEST TO EAST BY LATE MORNING WITH THE DEPARTURE OF THE UPPER TROUGH. ISOLATED SHOWERS AND THUNDERSTORMS MAY REDEVELOP WEDNESDAY AFTERNOON MAINLY SOUTH OF INTERSTATE 20 OVER EAST TEXAS AND NORTH LOUISIANA...WHERE A WEAK SURFACE BOUNDARY BECOMES STATIONARY. THESE STORMS SHOULD DIMINISH WEDNESDAY EVENING WITH THE LOSS OF HEATING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO PERSONNEL...WILL BE REQUIRED THIS AFTERNOON AND TONIGHT. 06
In the hours before
Special weather statement, May 21, 12:13 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1213 PM CDT TUE MAY 21 2013
OKZ077-TXZ096-211800-
MCCURTAIN-RED RIVER-
1213 PM CDT TUE MAY 21 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 100 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
MANCHESTER...
AT 1212 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF MANCHESTER...OR
19 MILES SOUTHEAST OF HUGO...MOVING NORTHEAST AT 15 MPH.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
05Special weather statement, May 21, 12:23 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1223 PM CDT TUE MAY 21 2013
ARZ050-OKZ077-211815-
MCCURTAIN-SEVIER-
1223 PM CDT TUE MAY 21 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 115 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
SEVIER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BROKEN BOW AND IDABEL...
AT 1218 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR IDABEL...OR 23 MILES NORTHWEST
OF FOREMAN...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
05Special weather statement, May 21, 1:00 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
100 PM CDT TUE MAY 21 2013
OKZ077-TXZ096-211830-
MCCURTAIN-RED RIVER-
100 PM CDT TUE MAY 21 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 130 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
MANCHESTER...
AT 100 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MANCHESTER...OR 14 MILES NORTH
OF CLARKSVILLE...MOVING NORTHEAST AT 20 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
05The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 1:11 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 34 min |
| May 21, 1:36 PM CDT | Tornado Warning | SHV | Hempstead, Howard | 24 min |
| May 21, 2:14 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 46 min |
| May 21, 4:51 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Miller | 54 min |
| May 21, 5:10 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Miller, Sevier | 65 min |
| May 21, 5:31 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Miller | 59 min |
| May 21, 5:51 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Nevada | 54 min |
| May 21, 6:23 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 67 min |
| May 21, 3:21 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Red River, Titus | 54 min |
| May 21, 4:59 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Smith | 61 min |
| May 21, 5:58 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 62 min |
| May 21, 6:17 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Nacogdoches, Panola, Rusk, Shelby and 1 more | 58 min |
| May 21, 6:59 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk, Smith | 61 min |
Nearby
Tornado Warnings in Arkansas, 2013Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.